MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON AND COMPANY (BD) BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 366882
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported when using the bd vacutainer® sst¿ ii advance plus blood collection tubes customer stated that tubes are coated with clot activator and gel at the bottom and up the side of the tubes.There are very 'large' 'lumps' of gel and clot activator on the side of the tubes and 'tongues' of gel up the side.The following information was provided by the initial reporter.The "it concerns the bd ssttm ii advance (serum with gel) tube type and the following lot numbers have been examined, 2203591, 2245739, 2311301, 2283470 and 2175165.Bd's tubes are coated with clot activator and gel at the bottom and up the side of the tubes.There are very 'large' 'lumps' of gel and clot activator on the side of the tubes and 'tongues' of gel up the side.There are is in comparison with other manufacturer's similar tube types not visible spray / lumps of gel and clot activator or 'tongues' of gel.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: bd had not received samples, but 4 photos were provided for investigation.The photos were reviewed and the indicated failure mode for gel airbubbles was observed.Additive abnormality, gel smearing, and instrument issues could not be observed from the photos.200 retained samples from the batch: 2311301 were visually inspected and no defects were found for all indicated failures mode: gel air bubbles, additive abnormalities, gel smearing.200 retained samples from the batch: 2175165 were visually inspected and 2 tubes had gel airbubbles.No additive abnormalities or gel smearing were found during the inspection.200 retained samples from the batch: 2203591 were visually inspected and 8 tubes had gel airbubbles.No additive abnormalities or gel smearing were found during the inspection.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for gel air bubbles based on the investigation completed.Bd was unable to confirm this complaint for additive abnormality, instrument issues, or gel smearing.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD VACUTAINER® SST¿ II ADVANCE PLUS BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK 
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY (BD)
belliver way
belliver industrial estate
plymouth
UK  
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17121515
Report Number9617032-2023-00707
Device Sequence Number7038737
Product Code JKA
UDI-Device Identifier50382903668828
UDI-Public50382903668828
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number366882
Device Catalogue Number366882
Device Lot Number2175165
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date06/13/2023
Supplement Report FDA Received Date09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown